Hi..welcome to the forum!
I would think the best advice is for you to be referred to a GI specialist.
Pencil stools would be caused by "some" restriction in the rectum/anus or from them not having enough bulk. If they're more solid, they will have had time in the colon to form, meaning that they're not necessarily being hurried too quickly.
There are various reasons for restriction in the rectum/anus......some of which could be hemmorhoids, polyps, tumours, IBS, inflammation, tight sphincter, ......
The colour of the stool can be determined by food intake and how much bile is in the stool....the fact that you had your gallbladder removed might be part of that reason.
Are you seeing a GI already because of your gallbladder removal?
*Heather* Status: mild flare enemas tapered to every 3rd night
~diagnosed January 1989 UC (proctosigmoiditis)
~UC meds: Asacol (3 x2 daily); Salofalk enemas nightly for flares & taper to maintenance
~Bentylol (dicyclomine) 20mg as needed; Ranitidine (reflux); Effexor XR 75mg(depression); Pulmicort/Airomir (asthma)
~vitamins/minerals/supplements; Probiotics....(Natural Factors Protec, Primadophilus Reuteri Pearls). @ bedtime
~various digestive enzymes as needed
~URSO for PSC (or PBC) 500mg X 2 daily (LFTs back to NORMAL!!)
My doc's logic.. "TREAT (FROM)BOTH ENDS" worth it !!!